September 21, 2016 – Depressed? Adopt a Cat

Anaphylaxis is a medical allergic condition that requires you to seek immediate emergency care in order to allay life-threatening symptoms. Some people have allergies that cause them to severely react if they eat certain foods like peanuts or if they are stung by a bee. The first time you develop hives, a swollen tongue or lips, and wheezing after eating peanuts or any other food item, it is a good idea to see your primary-care physician and obtain a referral to an allergist. While your symptoms the first time may not have caused you to go into an allergic attack, there’s the possibility that you could develop an anaphylaxis attack as your body builds up more antibodies the second time you develop similar symptoms. In its quest to protect you and fight off your severe allergic reaction then, your immune system will release a flood of chemicals to fight this dangerous situation, but the excessive amounts of chemicals released will cause your body to go into shock while your blood pressure drops. Be aware that emergency medical treatment is required when you are having an anaphylaxis attack.

Emergency-Room Treatment

You must be rushed to a hospital emergency room, where you’ll be administered an injection of epinephrine medicine. Epinephrine is a catecholamine that’s secreted by your body’s adrenal medulla. Epinephrine stimulates autonomic nerve action in response to stress. You could possibly die if you’re not given this needed anaphylaxis treatment.

Always Carry Along an Epinephrine Autoinjector

Once you’re told by an allergist from an organization such as ” that you are allergic to certain foods that can cause you to have an anaphylaxis attack, carry with you an epinephrine autoinjector at all times. Do not fail to use the autoinjector at the first sign of any anaphylaxis symptoms. You must still visit the emergency department after you’ve used an EpiPen autoinjector so that you can be examined. This ensures that your symptoms will not return after the autoinjector application.

Not only should you know how to use the EpiPen, but your family members should also be trained how to use it. This will be helpful in the event you suffer a sudden attack of anaphylaxis and cannot use the autoinjector yourself. Your immunotherapy physician will in all likelihood prescribe immunotherapy allergy shots that you must take.

Advise the School About Your Child’s Anaphylaxis Condition

Remember also that if you have a child who has been tested for anaphylaxis symptoms, you should speak with the school nurse and make sure that either a nurse or a school administrator is given an EpiPen to use in the event your child suffers an anaphylaxis attack while in school. Let the school know that your child must be taken to the emergency room as soon as possible after developing symptoms of this condition. Tell them about all anaphylaxis symptoms.

Leave a Reply

Your email address will not be published. Required fields are marked *